Update

I previously posted about my Bisoprolol being increased to help breathlessness when in fact it made it worse.

Two weeks ago I went to the surgery for a blood test. Got half way across the car park and suddenly couldn't get any breath. This got worse and worse so the Drs called an ambulance and I was admitted to hospital.

This time I ended up under the care of a consultant who specialised in chest and strokes and not the cardiology team. He was brilliant. Stopped the extra Bisoprolol. Added isosorbide mononitrate, then a couple of days later ramipril and finally digoxin as well as increasing my frusemide.

My breathlessness due to the heart failure seems to be controlled fairly well now and my af as well so I would encourage anyone else who thinks their medication isn't controlling their symptoms to speak to their dr and get things changed.

If it hadn't been for this group I would probably have soldiered on, thinking things would improve although the breathlessness attack would have still put me inhospital.

4 Replies

oldestnewest
  • How strange to increase Bisoprolol to treat breathlessness - poor you. But, a happy ending eventually - I hope your new drug regime continues to improve your symptoms.

  • Thank goodness you got a result in the end! It does illustrate the need to persevere and keep going back if the meds are not improving your QOL & in your case, making it worse!

    Hope things will now improve for you. Best wishes.

  • Hi Dancingmaid

    I didn't see your previous post but this one made me read on.

    I too had serious breathing problems as soon as I was started on Bisoprolol. It was my wonderful GP who realised a week later - after returning from blue light lift to hospital with severe breathing problems - that I should not be taking it at all as I had asthma as a child! He was annoyed with himself for not having made the connection.

    The warnings with this medication state - do not take if ever having had asthma. So it was changed to Digoxin. Like Finvola, I am very surprised it was increased to 'treat' the breathlessness.

    That was quite a while ago. I am currently 'trialling' low dose of nebivolol, which is a 'cousin' of bisoprolol to see how my breathing goes. So far so good - only get really minor breathing problems occasionally, and by this I mean almost unnoticeable.

    I also received the heart failure diagnosis this year, and do ask about any new medication prescribed or change of dosage every single time. Life is such a learning curve.

    I wish you well and a positive future.

  • I too had asthma as a child but they clearly didn't take notice of this. I'm still on 5mg of Bisoprolol but I seem to be coping with this at the moment so I'm inclined to let sleeping dogs lie whilst I'm feeling ok.

    Heart failure and the associated pulmonary oedema you g et is very scary but hopefully mine is sorted now for the time being.

    I hope you continue to do well

You may also like...